Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Jackson, MS

January 3, 20094 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2009, 12:24 PM CST for 4 counties in Mississippi. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 3, 2009, 12:24 PM CST (18:24 UTC)
Expired
Jan 3, 2009, 12:56 PM CST
In force
32 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Forrest County, MS, Jones County, MS, Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 110 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 12:40 PM CSTHAIL 0.5Rawls Springs, MSREPORT OF DIME SIZE HAIL COVERING THE GROUND IN RAWLS SPRINGS.
Jan 3, 12:42 PM CSTHAIL 0.752 Nw Rawls Springs, MSPENNY SIZE HAIL IN THE RAWLS SPRINGS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 9:33 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 031824
SVRJAN
MSC031-035-067-073-031915-
/O.NEW.KJAN.SV.W.0002.090103T1824Z-090103T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1224 PM CST SAT JAN 3 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHWESTERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHWESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHEASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 115 PM CST

* AT 1224 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEST HATTIESBURG...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST HATTIESBURG BY 1230 PM CST...
  RAWLS SPRINGS BY 1235 PM CST...
  7 MILES SOUTHEAST OF SANFORD BY 1245 PM CST...
  EASTABUCHIE BY 1250 PM CST...
  MOSELLE BY 100 PM CST...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3157 8939 3146 8912 3130 8937 3137 8947
TIME...MOT...LOC 1824Z 220DEG 23KT 3132 8944

$$

CAW
2 follow-up statements
000 
WWUS54 KJAN 031845
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1245 PM CST SAT JAN 3 2009

MSC073-031855-
/O.CAN.KJAN.SV.W.0002.000000T0000Z-090103T1915Z/
LAMAR MS-
1245 PM CST SAT JAN 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMAR COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CST
SATURDAY AFTERNOON FOR SOUTHERN MISSISSIPPI.

LAT...LON 3135 8936 3136 8945 3157 8939 3146 8912
TIME...MOT...LOC 1845Z 217DEG 20KT 3140 8938

$$

MSC031-035-067-031915-
/O.CON.KJAN.SV.W.0002.000000T0000Z-090103T1915Z/
COVINGTON MS-JONES MS-FORREST MS-
1245 PM CST SAT JAN 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR NORTHWESTERN FORREST...SOUTHWESTERN JONES AND EXTREME
SOUTHEASTERN COVINGTON COUNTIES...

AT 1245 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RAWLS SPRINGS...OR NEAR WEST HATTIESBURG...MOVING
NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EASTABUCHIE BY 100 PM CST...
  MOSELLE BY 110 PM CST...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CST
SATURDAY AFTERNOON FOR SOUTHERN MISSISSIPPI.

LAT...LON 3135 8936 3136 8945 3157 8939 3146 8912
TIME...MOT...LOC 1845Z 217DEG 20KT 3140 8938

$$

CAW
000 
WWUS54 KJAN 031856
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CST SAT JAN 3 2009

MSC031-035-067-031906-
/O.CAN.KJAN.SV.W.0002.000000T0000Z-090103T1915Z/
COVINGTON MS-JONES MS-FORREST MS-
1256 PM CST SAT JAN 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FORREST...
SOUTHWESTERN JONES AND EXTREME SOUTHEASTERN COVINGTON COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CST
SATURDAY AFTERNOON FOR SOUTHERN MISSISSIPPI.

LAT...LON 3135 8936 3136 8945 3157 8939 3146 8912
TIME...MOT...LOC 1856Z 217DEG 20KT 3145 8934

$$

CAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 10:45 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Jan 3, 10:45 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CST SAT JAN 3 2009

.UPDATE...LATEST SATELLITE IMAGERY/RUC ANALYSIS HAS SHORT WAVE
TROUGH AXIS ALREADY MOVING OVER WESTERN LOUISIANA. AHEAD OF THIS
FEATURE THUNDERSTORMS WERE DEVELOPING MAINLY OVER THE SOUTHERN HALF
OF LOUISIANA AND MOVING NORTH. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR OUR SOUTHERN TIER MISSISSIPPI COUNTIES. LARGE HAIL LOOKS
TO BE THE PRIMARY THREAT THIS AFTERNOON AS THE STORMS MOVE IN BUT
DAMAGING WINDS AND A TORNADO OR TWO CANNOT BE RULED OUT. AS THE
RAIN HAS BEEN SLOWER TO MOVE INTO OUR AREA THIS MORNING...LOWERED
POPS IN NORTH UNTIL MID AFTERNOON. TEMPERATURES WERE WARM AT THE
START THIS MORNING BUT HAVE RISEN LITTLE UNDER THE CURRENT CLOUD
COVER. RAISED HIGHS A COUPLE OF DEGREES ACROSS THE CENTRAL PORTIONS
AS TEMPERATURES WERE CLOSE TO FORECAST HIGHS AT 10 AM. WL LAUNCH AN
18Z RAOB TO FURTHER ASSESS HOW FAR NORTH THE SEVERE THREAT MAY
BECOME THIS AFTERNOON BUT CURRENT THINKING IS SOUTH OF INTERSTATE 20.
UPDATES HAVE BEEN POSTED. /22/

&&

.PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH SUNDAY...LATEST
SATELLITE IMAGERY SHOWS A SOUTHERN STREAM SHORT WAVE MOVING THROUGH
THE SOUTHERN PLAINS TOWARD THE REGION. THE ARKLAMISS WAS UNDER SHORT
WAVE RIDGING WITH SOUTHWEST FLOW ALOFT. IMAGERY ALSO SHOWED SOME LOW
CLOUDS WITH HIGH CLOUDS MOVING OVER THE REGION. SOME AREAS OF DENSE
FOG AFFECTED THE REGION OVERNIGHT...BUT THE EFFECTS OF THE HIGH
CLOUDS HAVE LIFTED SOME OF THE FOG...ALSO TEMPS HAVE BEEN SLOWLY
RISING IN MOST PLACES DURING THE NIGHT AS THE WARM FRONTAL BOUNDARY
PUSHES NORTH ACROSS THE REGION.

SO FOR TODAY AND TONIGHT...BEFORE RELEASING THE ZONES WILL CANCEL
DENSE FOG ADVISORY AND JUST PUT IN PATCHY OR AREAS OF FOG FOR EARLY
THIS MORNING. AFTER THE FOG LIFTS WE WILL GET SOME SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE REGION AS THE SHORT WAVE
APPROACHES THE LOWER MISSISSIPPI VALLEY. WE SHOULD GET WIDESPREAD
COVERAGE MAINLY WEST OF INTERSTATE 55 BY NOON...THEN ACROSS MOST OF
THE REGION DURING THE AFTERNOON. WE WILL GET ENOUGH INSTABILITY FOR
THE POTENTIAL OF SOME STRONG TO SEVERE STORMS OVER THE SOUTHWEST
QUARTER OF THE REGION. ON JET DYNAMICS WE WILL GET SOME GOOD
DIVERGENCE ALOFT AS A SPEED MAX PUSHES ACROSS THE REGION. THE BEST
UPPER JET ENERGY WILL BE SOUTH OF THE REGION. A LOW LEVEL JET OF
AROUND 35 KNOTS WILL CROSS THE REGION. LOW LEVEL HELICITY WILL NOT
BE VERY IMPRESSIVE...BUT THE BEST BULK SHEAR WILL BE ACROSS THE
SOUTH HALF OF THE REGION. WE WILL GET SOME DECENT LAPSE RATES ACROSS
THE AREA.  SOME OF THE STORMS MAY BEGIN AS SLIGHTLY ELEVATED THEN
BECOME SURFACE BASE FOR SOME POSSIBLE DAMAGING WINDS AND A FEW
TORNADOES. THE POTENTIAL FOR STRONG STORMS WILL CONTINUE FOR THIS
EVENING. AFTER MIDNIGHT THE POTENTIAL WILL EXIT THE REGION...AS RAIN
COVERAGE DECREASES. THERE WILL BE SOME LIMITED INSTABILITY FROM
06-09Z FOR A FEW STORMS...THEN IT WILL GO TO SOME LIGHT SHOWERS
AFTER 09Z.

FOR SUNDAY...INSTABILITY WILL BUILD ACROSS THE REGION FOR MORE
SHOWERS AND THUNDERSTORMS AS A COLD FRONT PASSES THROUGH THE REGION.
THERE WILL BE SOME UPPER JET ENERGY AS WE GET INTO THE LEFT FRONT
QUAD. LAPSE RATES WILL HELP KEEP THE CONVECTION GOING DURING THE
DAY. A FEW STRONG STORMS WITH GUSTY WINDS WILL BE POSSIBLE DURING
THE DAY. WILL MENTION SATURDAY AND SUNDAY POTENTIAL IN THE HWO.

AS FAR AS TEMPS ARE CONCERN WENT WITH MAV GUIDANCE ON HIGHS AND
LOWS. HIGHS TODAY WILL BE IN THE UPPER 60S TO LOWER 70S. LOWS TONIGHT
WILL BE FROM THE MIDDLE 50S TO THE LOWER 60S. HIGHS ON SUNDAY WILL BE
FROM THE UPPER 50S NORTHWEST TO THE MIDDLE 70S SOUTHEAST.
TEMPERATURES WILL BE FALLING ACROSS THE NORTHWEST HALF DURING THE
AFTERNOON. AS FAR AS POPS ARE CONCERN KEPT CURRENT HIGH POPS FOR
TODAY AND MAV POPS FOR TONIGHT AND SUNDAY./17/

LONG TERM...THE SURFACE BOUNDARY STALLS JUST SE OF MS SUNDAY EVENING
WHILE THE 925/850 MB TROUGHS STALL OVER THE FORECAST AREA. A PATTERN
FOR PROLONGED RAINFALL WILL SET UP EARLY NEXT WEEK WHEN THE SURFACE
BOUNDARY LIFTS BACK INTO THE REGION AND A SERIES OF HEALTHY
SHORTWAVES TRACK ACROSS THE REGION. A MIX OF RAIN AND SLEET WILL BE
POSSIBLE EARLY MONDAY NRN ZONES AS PRECIP BEGINS BUT...IF SO...
EVERYTHING WILL QUICKLY CHANGE TO ALL RAIN. AN INTENSE UPPER LEVEL
JET WILL TRACK EWD ACROSS THE MID MS VALLEY MONDAY...INTENSIFYING
WITH TIME TO NEAR 200 KTS. THE ARKLAMISS WILL REMAIN IN THE RIGHT
REAR QUADRANT OF THIS JET MONDAY AND MONDAY NIGHT UNTIL THE TAIL END
OF THE JET MOVES ACROSS THE AREA TUESDAY. LOW LEVEL FLOW WILL
INTENSIFY MONDAY NIGHT AS A SURFACE LOW LIFTS ALONG THE FRONT ACROSS
THE FORECAST AREA. ANOTHER SURFACE WAVE AND UPPER IMPULSE WILL TRACK
NEWD ACROSS THE REGION TUESDAY. INTENSE SHEAR AND HELICITY WILL
DEVELOP OVER SRN AND ERN ZONES MONDAY NIGHT AND TUESDAY AHEAD OF THE
SURFACE LOW. THE TRACK OF THE SURFACE LOW MONDAY NIGHT AND TUESDAY
WILL DETERMINE THE DEPTH OF THE WARM SECTOR AND DEGREE OF
INSTABILITY THAT SETS UP FOR THIS PERIOD. WILL FOLLOW PREVIOUS
TRENDS FOR NOW AND BROADBRUSH REGION FOR FLOODING POTENTIAL MONDAY
NIGHT AND TUESDAY AND LEAVE THE POTENTIAL FOR SEVERE STORMS FOR SRN
AND ERN ZONES. PRECIP ACCUMULATION FROM NOW THROUGH 00Z WED RUNS
NEAR 6 INCHES FOR THE GFS AND 5 INCHES FOR THE EURO.

THE COLD LONG WAVE TROUGH WILL FINALLY SHIFT INTO THE REGION
WEDNESDAY. THERE ARE SLIGHT TIMING DIFFERENCES ON THE TROUGH AND THE
GFS IS A LITTLE COLDER BUT MODELS AGREE THAT THE PRECIP WILL SHUT
DOWN BEFORE THE COLDER AIR PUSHES IN. MODEL TEMPS LOOK TOO WARM FOR
WED THROUGH THU AND HAVE COOLED THE FORECAST BELOW MOS NUMBERS FOR
THAT PERIOD. WEAK SURFACE RIDGING MOVES IN FOR THURSDAY WITH 850 MB
RIDGING IN PLACE THURSDAY NIGHT. LOW LEVEL RIDGING MOVES EWD FRIDAY
TO ALLOW RETURN FLOW FROM THE GULF.

&&

.AVIATION...UPDATED...SHOWERS AND THUNDERSTORMS WERE MOVING INTO THE
SOUTH. RAIN WILL LIKELY MOVE INTO HBG BY 17. THERE WERE A FEW
SHOWERS APPROACHING THE AREA. THUNDERSTORMS WILL BE A LITTLE SLOWER
TO MOVE IN...WITH THE ACTIVITY MOVING MORE NORTHEAST THAN EAST. WILL
HOLD ON TO THUNDERSTORMS DEVELOPING AROUND 20Z AND CONTINUING
THROUGH AT LEAST 4Z. MODELS CONTINUE TO SHOW THE ACTIVITY SHIFTING
EAST OF THE AREA BY 6Z. IT WILL BE CLOSER TO 00Z BEFORE THUNDERSTORM
ACTIVITY DEVELOPS AROUND JAN/MEI. SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH AT LEAST 3Z. SHOWERS MAY LINGER FROM 6-9Z FOR
MEI/HBG. LOOKS UNLIKELY THUNDERSTORM ACTIVITY WILL MOVE INTO
GLH/GWO/GTR...SO WILL MAINTAIN SHOWERS AND FOG THROUGH 3Z FOR
GLH/GWO AND THROUGH 9Z FOR GTR. LOW CLOUDS AND FOG WILL LIKELY MOVE
BACK INTO THE REGION AFTER THE RAIN...SO WILL KEEP LOW CLOUDS AND
FOG FROM AT LEAST 9-15Z AT ALL LOCATIONS...GENERALLY MVFR TO LIFR
CONDITIONS. WINDS WILL REMAIN OUT OF THE SOUTH FROM 10-15KTS. THERE
SHOULD BE A BREAK FROM THE RAIN AND OBSTRUCTIONS BRIEFLY FROM 15-18Z
SUNDAY. /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  60  69  44 /  91  76  45  18
MERIDIAN      69  58  74  48 /  77  94  53  31
VICKSBURG     70  58  68  43 /  91  42  35  11
HATTIESBURG   71  62  77  52 /  77  84  52  15
NATCHEZ       70  61  71  46 /  91  58  33  11
GREENVILLE    71  56  61  38 /  90  40  28  11
GREENWOOD     72  58  64  39 /  91  67  35  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/03
Hazardous weather outlook, Jan 3, 4:56 AM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CST SAT JAN 3 2009

LAZ007>009-015-016-023>026-MSZ040>066-072>074-041100-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
456 AM CST SAT JAN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND MOST OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING OVER PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI. DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL WILL
BE THE PRIMARY THREATS ALTHOUGH A COUPLE OF TORNADOES WILL ALSO BE
POSSIBLE. WARM MOIST AIR WILL CONTINUE TO SURGE NORTH THIS
MORNING AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL MOVE ACROSS
THE AREA LATE TODAY. THESE INGREDIENTS COMBINED WITH DAYTIME
HEATING WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS...SOME OF
WHICH MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STORMS MAY BECOME STRONG ON SUNDAY AS A COLD FRONT CROSSES
THE REGION. THE MAIN CONCERN WITH THE STRONGER STORMS WILL BE
40 TO 50 MPH WINDS.

STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY NIGHT AND
TUESDAY...ESPECIALLY ALONG THE I-59 CORRIDOR ON TUESDAY. PERIODS OF
HEAVY RAINFALL WILL DEVELOP ACROSS THE ARKLAMISS MONDAY NIGHT AND
TUESDAY AND AREAS OF FLOODING WILL BE POSSIBLE. A SERIES OF WEATHER
DISTURBANCES WILL TRACK ALONG A FRONT THAT WILL STALL ACROSS THE
ARKLAMISS TO MAINTAIN WIDESPREAD RAINFALL OVER THE REGION. THE
EFFECTS OF A STRONG JET WILL RESULT IN PERIODS OF HEAVY RAINFALL
THAT MAY PRODUCE FLOODING. RAINFALL TOTALS BETWEEN 2 AND 3 INCHES
WILL BE WIDESPREAD WITH LOCALIZED TOTALS FROM 4 TO 5 INCHES POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY AND AGAIN MONDAY NIGHT AND
TUESDAY.

ARZ074-075-MSZ018-019-025>028-034>037-041100-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
456 AM CST SAT JAN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS
AND NORTHWEST CENTRAL MISSISSIPPI. DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL WILL BE THE PRIMARY THREATS ALTHOUGH A COUPLE OF
TORNADOES WILL ALSO BE POSSIBLE. WARM MOIST AIR WILL CONTINUE TO
SURGE NORTH THIS MORNING AHEAD OF AN UPPER LEVEL DISTURBANCE THAT
WILL MOVE ACROSS THE AREA LATE TODAY. THESE INGREDIENTS COMBINED
WITH DAYTIME HEATING WILL LEAD TO THE DEVELOPMENT OF
THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STORMS MAY BECOME STRONG ON SUNDAY AS A COLD FRONT CROSSES THE
REGION. THE MAIN CONCERN WITH THE STRONGER STORMS WILL BE 40 TO 50
MPH WINDS.

STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY NIGHT AND
TUESDAY...ESPECIALLY ALONG THE I-59 CORRIDOR ON TUESDAY. PERIODS OF
HEAVY RAINFALL WILL DEVELOP ACROSS THE ARKLAMISS MONDAY NIGHT AND
TUESDAY AND AREAS OF FLOODING WILL BE POSSIBLE. A SERIES OF WEATHER
DISTURBANCES WILL TRACK ALONG A FRONT THAT WILL STALL ACROSS THE
ARKLAMISS TO MAINTAIN WIDESPREAD RAINFALL OVER THE REGION. THE
EFFECTS OF A STRONG JET WILL RESULT IN PERIODS OF HEAVY RAINFALL
THAT MAY PRODUCE FLOODING. RAINFALL TOTALS BETWEEN 2 AND 3 INCHES
WILL BE WIDESPREAD WITH LOCALIZED TOTALS FROM 4 TO 5 INCHES POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY AND AGAIN MONDAY NIGHT AND
TUESDAY.

MSZ029>033-038-039-041100-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-
456 AM CST SAT JAN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND
SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER
PORTIONS OF NORTHEAST CENTRAL MISSISSIPPI. WARM MOIST AIR WILL
CONTINUE TO SURGE NORTH TONIGHT AND SATURDAY MORNING AHEAD OF AN
UPPER LEVEL DISTURBANCE THAT WILL MOVE ACROSS THE AREA LATE TODAY.
THESE INGREDIENTS COMBINED WITH DAYTIME HEATING WILL LEAD TO THE
DEVELOPMENT OF THUNDERSTORMS A FEW OF WHICH MAY BE STRONG.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FEW STORMS MAY BECOME STRONG ON SUNDAY AS A COLD FRONT CROSSES THE
REGION. THE MAIN CONCERN WITH THE STRONGER STORMS WILL BE 40 TO 50
MPH WINDS.

STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY NIGHT AND
TUESDAY...ESPECIALLY ALONG THE I-59 CORRIDOR ON TUESDAY. PERIODS OF
HEAVY RAINFALL WILL DEVELOP ACROSS THE ARKLAMISS MONDAY NIGHT AND
TUESDAY AND AREAS OF FLOODING WILL BE POSSIBLE. A SERIES OF WEATHER
DISTURBANCES WILL TRACK ALONG A FRONT THAT WILL STALL ACROSS THE
ARKLAMISS TO MAINTAIN WIDESPREAD RAINFALL OVER THE REGION. THE
EFFECTS OF A STRONG JET WILL RESULT IN PERIODS OF HEAVY RAINFALL
THAT MAY PRODUCE FLOODING. RAINFALL TOTALS BETWEEN 2 AND 3 INCHES
WILL BE WIDESPREAD WITH LOCALIZED TOTALS FROM 4 TO 5 INCHES POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY NIGHT AND TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17/03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 7:48 PM CSTDense Fog AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 38 more10 hr
Jan 3, 11:53 AM CSTSevere Thunderstorm WarningJANLamar52 min
Jan 3, 12:51 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis28 min
Jan 3, 1:12 PM CSTSevere Thunderstorm WarningJANJasper48 min
Jan 3, 1:21 PM CSTSevere Thunderstorm WarningJANSmith28 min
Jan 3, 2:29 PM CSTSevere Thunderstorm WarningJANLeake32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.